MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030030
Medical Device Problem Codes Crack (1135); Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).Device not returned to date.
 
Event or Problem Description
As reported (b)(6) 2017:when prepping for an evlt procedure, when opening the sterile packaging, it was noted the laser fiber was bent.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was 25 cm fiber.A visual review of the fiber notes a kink(fracture), 148 cm from the tip.Functional testing could not be performed due to the condition of the device.The customer's reported complaint description of a bent (fractured) fiber is confirmed.Although the complaint description is confirmed, a definitive root cause for the event cannot be determined.A possible contributing factor could be due to user technique.As stated in the ifu "avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a diameter of 20 cm." although this theory cannot be definitely determined it does not appear to be design or manufacturing related.Adequate process controls are in place to detect this failure.The fracture was noticed during preparation and the patient was unaffected due to this event.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% inspection and an aql inspection in which the quality of the fiber strip is inspected.Prior to packaging, all components are inspected for damage.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6325247
Report Number1319211-2017-00018
Device Sequence Number13717270
Product Code GEX
UDI-Device IdentifierH787114030030
UDI-PublicH787114030030
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Catalogue NumberH787114030030
Device Lot Number5099482
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1